American Journal of Numerical Analysis
ISSN (Print): 2372-2118 ISSN (Online): 2372-2126 Website: http://www.sciepub.com/journal/ajna Editor-in-chief: Emanuele Galligani
Open Access
Journal Browser
Go
American Journal of Numerical Analysis. 2014, 2(2), 49-54
DOI: 10.12691/ajna-2-2-3
Open AccessArticle

Initial Value Technique for Singular Perturbation Boundary Value Problems

Hradyesh Kumar Mishra1,

1Department of Mathematics, Jaypee University of Engineering & Technology, Raghogarh, Guna(M.P) India

Pub. Date: February 26, 2014

Cite this paper:
Hradyesh Kumar Mishra. Initial Value Technique for Singular Perturbation Boundary Value Problems. American Journal of Numerical Analysis. 2014; 2(2):49-54. doi: 10.12691/ajna-2-2-3

Abstract

In this paper, an initial-value approach is presented for solving singularly perturbed two-point boundary value problems with the boundary layer at left end point. The given singularly perturbed two-point boundary value problems replaced by first-order problem. This first-order problem is solved by classical Runge- Kutta method. Numerical examples have been solved to demonstrate the applicability of the method. Graphs are shown in support of results.

Keywords:
singular perturbation ordinary differential equation boundary layer initial-value technique

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  C.M. Bender, S.A. Orszag, Advanced Mathematical Methods for Scientists and Engineers, McGraw-Hill, New York, (1978).
 
[2]  M.K. Kadalbajoo, Y.N. Reddy, Initial-value technique for a class of non-linear singular perturbation problems, Journal of Optimization Theory and Applications, 53, (1987), 395-406.
 
[3]  M.K. Kadalbajoo, Y.N. Reddy, An approximate method for solving a class of singular perturbation problems, Journal of Mathematical Analysis and Applications, 133, (1988), 306-323.
 
[4]  J. Kevorkian, J.D. Cole, Perturbation Methods in Applied Mathematics, Springer- Verlag, New York, (1981).
 
[5]  M.Kumar, P.singh, H.K.Mishra, An initial-value technique for singularly perturbed boundary value problems via cubic spline, International journal of Computational methods in Engineering Science and Mechanics 6(2007), 1-9.
 
[6]  M.Kumar, P.Singh, H.K.Mishra, Numerical treatment of singularly perturbed Two-point boundary value problems using initial value method, Journal of Applied Mathematics and Computation, 29(2009), 229-246.
 
[7]  R.E.O’ Malley, Introduction to Singular Perturbations, Academic Press, New York, (1974).
 
[8]  Jia-qi Mo, Wan-tao Lin, The Nonlinear Singularly Perturbed Initial Boundary Value Problems of Non-local Reaction Diffusion Systems, Acta Mathematicae Applicatae Sinica, English Series. 22 (2006), 277-286.
 
[9]  S. Natesan, N.Ramanujam, Initial-value technique for singularly- perturbed turning point problem exhibiting twin boundary layers, Journal of Optimization Theory and Applications, 99 (1998) 37-52.
 
[10]  S. Natesan, N.Ramanujam, Initial-value technique for singularly- perturbed BVPs for second order ordinary differential equations arising in chemical reactor theory, Journal of Optimization Theory and Applications, 97 (1998), 455-470.
 
[11]  S. Natesan and N. Ramanujam, Shooting method” for the solution of singularly perturbed two-point boundary-value problems having less severe boundary layer Applied Mathematics and Computation, 133(2002), 623-641.
 
[12]  A.H. Nayfeh, Introduction to Perturbation techniques, Wiley, New York, (1981).
 
[13]  A.H. Nayfeh, Perturbation Methods, Wiley, New York, (1979).
 
[14]  H.J. Reinhardt, Singular perturbations of difference methods for linear ordinary differential equations, Applicable Analysis, 10 (1980), 53-70.
 
[15]  S.M. Roberts, A boundary-value technique for singular perturbation problems, Journal of Mathematical Analysis and Applications, 87 (1982) 489-503.
 
[16]  T.Valanarasu, N.Ramanjam, Asymptotic initial-value method for singularly perturbed boundary value problems for second order ordinary differential equations, Journal of Optimization Theory and Applications, 116 (2003), 167-182.
 
[17]  J. Vigo-Aguiar and S. Natesan, An efficient numerical method for singular perturbation problems, Journal of Computational and Applied Mathematics, 192 (2006)132-141.